MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-16-40-HELIX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a gonadal embolization procedure using a concerto helix coil, there were issues with coil premature detachment, and the coil was released inside the microcatheter.The physician attempted to reposition the coil three times but was unable to configure it inside the vessel.Consequently, the microcatheter along with the coil was removed and replaced with a coil from another brand.The pushwire was not bent or broken, there was no friction during delivery.The physician did not attempt to detach the coil and did not rotate the delivery pusher during the procedure.Continuous flush was administered.The patient did not experience any complications from this event and no medical intervention was required.The device was prepared per ifu.The patient was being treated for gonadal embolization.Blood flow was normal and vessel tortuosity was moderate.Ancillary devices included a rebar catheter (model: cfn 105-5083-153, lot: b605632).
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.The cause of the detachment was not determined.
 
Additional Manufacturer Narrative
H3: product analysis #(b)(4): equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5).Drawing(s) referenced: dwgs50520 rev.U; dwgs50566 rev.A as found condition: the concerto device was returned for analysis within a shipping box and within two sealed plastic biohazard pouches.The usher was returned further within a dispenser coil.The implant coil returned further within a resealable plastic pouch.The rebar micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.The pusher was found kinked at ~1.8cm from the distal end.The coin was found still against the lumen stop.The shield coil was found broken (figure d).The implant coil was already detached.The retainer ring was found damaged (figure e).The already detached implant coil was found damaged (figure h).The implant coil was found unbroken.The detach element stick was found damaged (bent) (figure f).The detach element ball was found undamaged.Testing/analysis: the release wire was extending out the retainer ring ~0.0022¿, which is still within specification (specification: 0.002¿-0.005¿).The inner diameter of the retainer ring could not be reliably measured due to the damages.The detach element ball outer diameter was measured to be 0.00387¿, which is within specification (specification: 0.0038¿ ±0.00010¿).Conclusion: based on the analysis performed, the customer report of ¿premature detachment" was confirmed.It is likely the damaged retainer ring caused the detach element to slip out, subsequently detaching the implant coil.In addition to the damaged retainer ring, the shield coil was found broken, the detach element stick was found bent, and the pusher was found kinked.Possible causes for these damages include, but not limited to, patient vessel tortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation or advancing/retracting the device against resistance.Customer reported repositioning the device three time, no friction was experienced during the procedure, continuous flush was administered, and devices were prepared per ifu.It is possible the difficulty during multiple repositioning attempts contributed towards the premature detachment.(b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21026691
Report Number2029214-2024-02444
Device Sequence Number9022821
Product Code KRD
UDI-Device Identifier00847536045040
UDI-Public00847536045040
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-16-40-HELIX
Device Catalogue NumberPV-16-40-HELIX
Device Lot NumberB720655
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2024
Supplement Date Received by Manufacturer01/07/2025
03/12/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date01/28/2025
03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale
Patient Weight60 KG